Alert archive / Texas / Flash Flood Warnings in 2021
Flash Flood Warning 12, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 31, 2021, 2:14 PM CDT for Callahan County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2021, 2:14 PM CDT (19:14 UTC)
- Expired
- May 31, 2021, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Callahan County, TX
The radar
The Dyess AFB radar (KDYX), 22 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 2:17 PM CDT | FLOOD | 1 Nne Baird, TX | MULTIPLE LOW WATER CROSSINGS WITH FLOWING WATER AND PEOPLE TRAPPED IN VEHICLES. LOCATION APPROXIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
983
WGUS54 KSJT 311914
FFWSJT
TXC059-312215-
/O.NEW.KSJT.FF.W.0012.210531T1914Z-210531T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
214 PM CDT Mon May 31 2021
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Callahan County in west central Texas...
* Until 515 PM CDT.
* At 211 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Rainfall amounts between 1 and
2 inches has already fallen over saturated ground and an
additional 1 to 2 inches is possible through late afternoon. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Clyde, Baird, Putnam, Eula, Atwell, Dudley, Admiral and I-20 Near
The Callahan-Eastland County Line.
This includes the following Low Water Crossings...
I-20 Frontage Roads west of Clyde, I-20 Frontage Roads near Baird,
I-20 Frontage Roads near Putnam, County Road 241 crossing North
Prong Pecan Bayou, crossings along County Road 249, County Road 112
crossing Deadman Creek, crossings along County Road 248, crossings
along County Road 129, County Road 279 crossing Kaiser Creek and
County Road 105 crossing Deadman Creek.
This includes the following highways...
Interstate 20 between Mile Markers 294 and 322.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3251 9962 3251 9912 3224 9912 3224 9962
FLASH FLOOD...RADAR INDICATED
$$
JWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 12:48 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 31, 12:48 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1248 PM CDT Mon May 31 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 208 AM CDT Mon May 31 2021 A line of thunderstorms located just off to the west and northwest of the Big Country at 2 AM CDT will continue moving in over the next couple of hours. In fact, periods of heavy rain are certainly a concern as this line moves into the Big Country. Additional rounds of thunderstorm activity may cause lingering issues with flooding across areas included in the Flood Watch through tomorrow morning. As a result, the Flood Watch has been extended into Tuesday morning. As we watch this activity move through the area, we may see an isolated severe thunderstorm as well. The main hazards with these will be damaging winds and to a lesser degree large hail. In fact, this could affect areas to the south of the Flood Watch as it expands and develop further south this afternoon and evening. This would included the Concho Valley, Heartland, and the Interstate 10 corridor. && .LONG TERM... (Tuesday through next Sunday) Issued at 115 AM CDT Mon May 31 2021 An active weather pattern will continue through the rest of the week, with a chance for showers and thunderstorms each day, mainly during the afternoon and evening. The main concern for these thunderstorms will be heavy rainfall, and the potential for flooding. During the day Tuesday, we may see a relative lull in thunderstorm activity after Monday night's storms move through the area. However, the activity from Monday night is expected to lay down a boundary somewhere in the area, and GFS/ECMWF both indicate that this boundary should be somewhere in the southern half of our CWA. With that in mind, showers and thunderstorms will be possible for mainly the southern half of the area Tuesday night into Wednesday. From Wednesday night into Thursday, the axis of the main trough moving through the central U. S. will move to the east. However, we will remain under weak upper level troughing. This weak troughing, along with ample moisture in the low levels will allow for scattered afternoon and evening thunderstorms each day into the weekend. Exact timing and placement of this activity will depend on boundaries left behind by the previous day's convection, so keeping a generic chance in for most of the area through Saturday will be needed, although chances will slowly decrease from the second half of the week through the weekend. && .AVIATION... (18Z TAFS) Issued at 1238 PM CDT Mon May 31 2021 Showers and thunderstorms will affect KABI through afternoon, with the southern terminals seeing convection increasing later this afternoon into the evening hours. Expect reduced visibility, gusty and erratic winds, and heavy rainfall associated with convection. Most of the precipitation should end across the far southern terminals after 08Z. A combination of MVFR/VFR ceilings can be expected this afternoon, with ceilings MVFR/IFR overnight into Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 76 60 79 / 90 20 30 40 San Angelo 65 78 62 82 / 80 30 50 60 Junction 67 81 64 80 / 60 50 60 70 Brownwood 66 79 62 79 / 80 30 40 50 Sweetwater 62 75 60 79 / 80 20 30 40 Ozona 65 77 63 80 / 70 30 60 60 && .SJT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday morning for Brown-Callahan-Coke- Coleman-Fisher-Haskell-Jones-Nolan-Runnels-Shackelford-Sterling- Taylor-Throckmorton. && SHORT TERM...41 LONG TERM....20 AVIATION...24
Hazardous weather outlook, May 31, 6:39 AM CDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 639 AM CDT Mon May 31 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011145- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 639 AM CDT Mon May 31 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Another round of thunderstorms is possible later today. This may lead to localized flooding from heavy rain. In addition, an isolated strong to severe thunderstorm may produce damaging winds or large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The unsettled pattern continues through the end of the week with chances for rain and thunderstorms. This will continue the threat of localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, May 31, 11:33 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1133 AM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 3 W ROBY 32.74N 100.41W
05/31/2021 FISHER TX LAW ENFORCEMENT
FISHER COUNTY S.O. REPORTS FLOWING WATER
OVER HIGHWAY 180 JUST WEST OF ROBY.
&&Local storm report, May 31, 12:21 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1221 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM FLASH FLOOD 2 SE ROTAN 32.84N 100.44W
05/31/2021 FISHER TX LAW ENFORCEMENT
FISHER COUNTY S.O. REPORTS WATER FLOWING
OVER THE ROAD ON HIGHWAY 70 JUST NORTH OF
THE FISHER COUNTY HOSPITAL.
&&
KBLocal storm report, May 31, 12:24 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1224 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM FLASH FLOOD 5 SSE BUSBY 32.56N 100.38W
05/31/2021 FISHER TX LAW ENFORCEMENT
FISHER COUNTY S.O. REPORTS WATER FLOWING
OVER THE ROAD ON HIGHWAY 70 ABOUT 6 MILES
NORTH OF SWEETWATER.
&&
KBSpecial weather statement, May 31, 12:51 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service San Angelo TX 1251 PM CDT Mon May 31 2021 TXZ054-065-066-127-311830- Runnels TX-Nolan TX-Coke TX-Taylor TX- 1251 PM CDT Mon May 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHEASTERN NOLAN...SOUTHWESTERN TAYLOR AND NORTHERN RUNNELS COUNTIES UNTIL 130 PM CDT... At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm near Sanco, moving east at 35 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Winters, Robert Lee, Blackwell, Maverick, Bronte, Hylton, Norton, Benoit, Wingate, Happy Valley, Bradshaw, Hatchel, Fort Chadbourne, Sanco, Wilmeth, Drasco, Pumphrey, Lake Winters Lake and Oak Creek Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 700 PM CDT for west central Texas. LAT...LON 3191 10056 3209 10056 3218 9981 3175 9981 TIME...MOT...LOC 1750Z 272DEG 41KT 3200 10046
Special weather statement, May 31, 1:26 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
126 PM CDT Mon May 31 2021
TXZ127-128-139-311915-
Callahan TX-Coleman TX-Taylor TX-
126 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALLAHAN...NORTHERN
COLEMAN AND SOUTHEASTERN TAYLOR COUNTIES UNTIL 215 PM CDT...
At 125 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goldsboro, or near Lawn, moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cross Plains, Lawn, Rowden, Atwell, Oplin, Goldsboro, Lake Coleman
and Us-283 Near The Coleman-Callahan County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3208 9913 3208 9920 3202 9920 3202 9971
3208 9971 3208 9975 3220 9977 3232 9912
3209 9912
TIME...MOT...LOC 1825Z 261DEG 36KT 3213 9966The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:35 AM CDT | Special Weather Statement | SJT | Fisher | 55 min |
| May 31, 3:29 AM CDT | Special Weather Statement | SJT | Fisher, Jones | 61 min |
| May 31, 3:42 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 63 min |
| May 31, 4:02 AM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 103 min |
| May 31, 4:30 AM CDT | Special Weather Statement | SJT | Jones, Shackelford | 45 min |
| May 31, 4:49 AM CDT | Special Weather Statement | SJT | Throckmorton | 56 min |
| May 31, 5:04 AM CDT | Areal Flood Advisory | SJT | Callahan, Fisher, Jones, Nolan, Shackelford, Taylor | 3 hr |
| May 31, 5:19 AM CDT | Special Weather Statement | SJT | Nolan, Shackelford | 26 min |
| May 31, 5:45 AM CDT | Special Weather Statement | SJT | Callahan, Nolan, Taylor | 45 min |
| May 31, 10:13 AM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones | 3 hr |
| May 31, 10:35 AM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones | 3 hr |
| May 31, 12:17 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones, Nolan, Taylor | 3 hr |
| May 31, 12:25 PM CDT | Flash Flood Warning | SJT | Shackelford | 3 hr |
| May 31, 12:51 PM CDT | Special Weather Statement | SJT | Runnels | 39 min |
| May 31, 1:26 PM CDT | Special Weather Statement | SJT | Callahan | 49 min |
| May 31, 1:29 PM CDT | Areal Flood Advisory | SJT | Callahan | 3 hr |
| May 31, 1:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 61 min |
| May 31, 2:27 PM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones | 3 hr |
| May 31, 3:00 PM CDT | Special Weather Statement | SJT | Brown | 45 min |
| May 31, 3:04 PM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman | 116 min |
| May 31, 3:51 PM CDT | River Flood Warning | SJT | Jones | 54 hr |
| May 31, 4:21 PM CDT | Special Weather Statement | SJT | Sterling | 39 min |
| May 31, 5:07 PM CDT | Flash Flood Warning | SJT | Fisher, Jones, Shackelford | 3 hr |
| May 31, 6:19 PM CDT | River Flood Warning | SJT | Jones | 67 hr |
Nearby
Flash Flood Warnings in Texas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.